Colorado, 2013

Damaging Winds in Colorado, July 10, 2013

July 10, 2013 · NWS BOU · 2 events in 2 counties and zones

Severe thunderstorms produced intense winds over parts of Adams and Morgan Counties. South of Fort Morgan, the wind blew part of the roof off of Old Gary School.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms produced intense winds over parts of Adams and Morgan Counties. South of Fort Morgan, the wind blew part of the roof off of Old Gary School. In addition, a brief gustnado was observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 10, 10:03 AM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 10, 10:03 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1103 AM MDT WED JUL 10 2013

.UPDATE...INGREDIENTS LOOK TO BE COMING TOGETHER FOR AN AFTERNOON
OF STRONG STORMS OVER NORTHEAST COLORADO. MOIST EASTERLY FLOW WILL
CONTINUE BRINGING LOW LEVEL MOISTURE INTO THE AREA. STRONG SOLAR
HEATING WILL WARM THE AIRMASS THROUGH MID-AFTERNOON. A SIGNIFICANT
BOUNDARY MAY SET UP ACROSS WASHINGTON...MORGAN AND EASTERN WELD
COUNTIES...FROM RAIN THAT FELL OVER THE NEBRASKA PANHANDLE AROUND
SUNRISE. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE OUT OF THE
MOUNTAINS DURING THE AFTERNOON WHICH SHOULD HELP ORGANIZE
CONVECTIVE ACTIVITY THAT DEVELOPS. MODEL CAPE FORECASTS SHOW 3000+
J/KG ON THE NORTHEAST PLAINS LATER THIS AFTERNOON.

WILL BE UPDATING THE ZONES TO INCREASE POPS TO 50 PERCENT ACROSS
THE PLAINS THIS AFTERNOON. WILL ALSO MENTION THUNDERSTORMS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND.

&&

.AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON HOURS AND IMPACT KDEN AS WELL AS THE ARRIVAL AND
DEPARTURE GATES. SEVERE WEATHER WITH LARGE HAIL AND STRONG
STRAIGHTLINE WINDS WILL BE POSSIBLE TO THE EAST AND NORTHEAST OF
OF DENVER. SOUTHEAST AND EASTERLY WINDS ARE EXPECTED DURING THE
EARLY AFTERNOON AHEAD OF INITIAL THUNDERSTORM DEVELOPMENT. LATER
IN THE AFTERNOON AND EVENING...WINDS WILL PROBABLY BE OUT OF THE
NORTH AND NORTHEAST DUE TO OUTFLOW WINDS FROM STRONG SHOWERS ON
THE NORTHEAST COLORADO PLAINS. THUNDERSTORM ACTIVITY COULD REMAIN
IN THE KDEN VICINITY THROUGH 7 PM.

&&

.HYDROLOGY...SCATTERED THUNDERSTORMS ARE EXPECTED FROM THE HIGHER
TERRAIN EASTWARD. SHOWERS OVER THE MOUNTAINS WILL HAVE FORWARD
MOTIONS OF 10-20 MPH...REDUCING THE THREAT OF HEAVY RAINFALL
AMOUNTS OVER THE BURN AREAS. ON THE PLAINS...THUNDERSTORMS THAT
DEVELOP ON BOUNDARIES MAY BE SLOWER MOVING AND CAPABLE OF
PRODUCING RAIN AMOUNTS UP TO ONE INCH IN LESS THAN 45 MINUTES.
LOCALIZED FLOODING WILL BE POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 344 AM MDT WED JUL 10 2013/

SHORT TERM...AN UPPER LEVEL HIGH WILL REMAIN OVER THE SRN ROCKIES
WITH MDT WNW FLOW ALOFT ACROSS NRN CO. AT THE SFC LOW PRES WILL BE
OVER THE MTNS AS SFC HIGH PRES IS OVER THE CNTRL US. THUS ALLOWS
FOR INCREASING SELY LOW LVL FLOW EAST OF THE MTNS BY AFTN INTO
TONIGHT.

CURRENTLY LOW LVL MOISTURE HAS INCREASED BEHIND WEAK COOL FNT
ACROSS MOST OF THE PLAINS AS A WEAK DENVER CYCLONE HAS DEVELOPED.
MEANWHILE AN UPPER LEVEL JET IS POSITIONED OVER THE FAR NERN
CORNER WHICH HAS BEEN ALLOWING FOR SCT SHOWERS EARLY THIS MORNING.
FOR THIS AFTN MOST OF THE SHORT RANGE MODELS SHOW S TO SE LOW LVL
FLOW EAST OF THE MTNS WITH NO HINTS OF A DENVER CYCLONE EXCEPT FOR
THE WRF WHICH KEEPS IT INTACT. IF THE CYCLONE STAYS INTACT THEN A
CONVERGENCE ZONE WILL SET UP ALONG THE FRONT RANGE AND BE A FOCUS
FOR TSTM DEVELOPMENT. IF THE CYCLONE IS WIPED OUT THEN CONVECTIVE
DEVELOPMENT WILL HAVE TO RELY ON OUTFLOW BOUNDARIES FROM TSTMS
OVER THE HIGHER TERRAIN WHICH COULD KEEP BEST CHC OF TSTMS EAST OF
THE URBAN CORRIDOR. FOR NOW THERE IS TOO MUCH UNCERTAINTY TO
MONKEY AROUND WITH THE CURRENT CHC POPS SO WILL JUST LEAVE AS IS.

SFC BASED CAPES BY AFTN DEPENDING ON HOW MUCH MIXING OCCURS LOOK
TO BE AROUND 1000-1500 J/KG ALONG THE FRONT RANGE TO NEAR 3000
J/KG OVER THE NERN PLAINS. WITH WNW MID LVL FLOW IN THE 25-30 KT
RANGE SHEAR WILL BE FAVORABLE FOR A FEW SVR STORMS ESPECIALLY
WHERE THE HIGHER CAPES RESIDE OVER THE PLAINS WITH LARGE HAIL AND
STRONG WINDS AND POSSIBLY A TORNADO. AS FOR HIGHS THIS AFTN IF YOU
BELIEVE THE HRRR AND RAP READINGS ALONG THE FRONT RANGE WILL BE
JUST AS HOT AS YESTERDAY WHILE READINGS OVER THE NERN PLAINS WILL
BE MAINLY IN THE UPPER 80S TO AROUND 90. FOR NOW WILL KEEP
READINGS IN THE UPPER 80S TO LOWER 90S WITH THE WARMEST VALUES
CLOSER TO THE FOOTHILLS. NATURALLY IF THE HRRR AND RAP ARE RIGHT
MY HIGHS WILL BE OFF BY AROUND 5 DEGREES OVER THE URBAN CORRIDOR.

FOR TONIGHT THE TSTMS OVER THE PLAINS SHOULD GRADUALLY DEVELOP
INTO AN MCS AND MOVE ESE OUT OF THE AREA BY AROUND MIDNIGHT. ONCE
AGAIN COULD SEE A FEW SVR STORMS OVER THE PLAINS DURING THE EARLY
EVENING HOURS. WITH HIGH PRECIPITABLE VALUES SOME AREAS OVER THE
PLAINS COULD SEE QUITE A BIT OF RAINFALL.  IN THE MTNS AND
FOOTHILLS TSTM CHANCES SHOULD MOSTLY END BY 00Z.

LONG TERM...BY THURSDAY...MODEL CONSENSUS INDICATES THE 500MB RIDGE
AXIS ALIGNED WITH THE SPINE OF THE COLORADO/NEW MEXICO ROCKIES WHICH
PLACES NORTHEAST COLORADO UNDER A LIGHT NORTHWESTERLY FLOW ALOFT.
THIS FLOW DOES LITTLE TO COOL TEMPERATURES ON THURSDAY. MATTER OF
FACT...700 MB TEMPERATURES WARM A FEW DEGS C FOLLOWING THE SLIGHT
POST-FRONTAL COOL DOWN ON WEDNESDAY. SHOULD SEE LOW/MID 90S FOR
AFTERNOON READINGS ON THE PLAINS...LOW-MID 80S IN THE MTN VALLEYS
AND 60S-70S FOR HIGH TEMPS AT HIGHER ELEVATIONS. STRONG SUBSIDENCE
INVERSION AT MID-LEVELS AND LOWER PRECIPITABLE WATER VALUES SHOULD
SIGNIFICANTLY REDUCE THE CHANCE OF T-STORMS ON THURSDAY...
PARTICULARLY EAST OF THE MOUNTAINS. ALTHOUGH MODELS SHOW LOW/MID-
LEVEL MOISTURE CREEPING UP ON THE PLAINS LATE IN THE DAY WITH
INCREASING SOUTHERLY LOW-LEVEL FLOW. COULD SEE ISOLATED T-STORMS
FORMING ALONG THE FRONT RANGE BY LATE AFTERNOON AND/OR EARLY
EVENING...THEN DRIFTING NORTHEASTWARD OVER THE NEARBY PLAINS WHERE
THEY SHOULD DIE A QUICK DEATH WITH A STRONG CAP IN PLACE.

ON FRIDAY...MODELS SHOW THE UPPER RIDGE POSITIONED OVER THE ROCKY
MOUNTAIN REGION UNDERGOING A POSITIVE TILT AS IT MIGRATES SLOWLY
OVER THE WESTERN GREAT PLAINS. THE TILT RESULTS IN A SHIFT TO
SOUTHWEST FLOW ALOFT OVER COLORADO WHICH THEN BEGINS TO ADVECT
MOISTURE LADEN SUBTROPICAL AIR UP FROM THE DESERT SOUTHWEST. AT THE
CORE OF THE 700-500 MB MOISTURE PLUME ARE 6-8 G/KG SPECIFIC
HUMIDITIES...WHICH MODELS SHOW SPREADING NORTHWARD OVER WESTERN
COLORADO THROUGH THE DAY. BY LATE ON FRIDAY WITH THE 700-500MB HIGH
CENTERED OVER SOUTH-CENTRAL KANSAS/NORTH-CENTRAL OKLAHOMA...THIS
PLUME OF MOIST SUBTROPICAL AIR ADVANCES EASTWARD OVER EASTERN
COLORADO WHERE IT AIDS IN THUNDERSTORM DEVELOPMENT. BY LATE
AFTERNOON...COMPUTED SFC BASED CAPES UP AROUND 1500 J/KG ON THE
PLAINS AND MARGINAL SHEAR...MAY SEE ONE OR TWO LATE DAY STORMS
BECOME SEVERE...BUT WELL EAST OF THE I-25 URBAN CORRIDOR. THERE/S A
GREATER RISK FOR LOCALLY HEAVY RAINFALL FROM SLOW MOVING T-STORMS
FORMING ALONG OUTFLOW BOUNDARIES. WILL NEED TO CLOSELY MONITOR
RECENT BURN SCARS AS LESS THAN A HALF INCH OF RAIN IN A SHORT PERIOD
OF TIME COULD CAUSE HEAVY RUNOFF PROBLEMS. TEMPERATURES ON FRIDAY
ABOUT THE SAME AS THOSE ON THURSDAY...BUT PROBABLY OCCURRING EARLIER
IN THE DAY BEFORE THE ANTICIPATED CLOUD BUILDUP.SHOWERS/STORMS
EXPECTED TO LINGERING INTO THE EVENING HOURS WITH THE AXIS OF THE
PLUME BISECTING THE FCST AREA FROM SOUTHWEST-TO-NORTHEAST. STORM
INTENSITY SHOULD BE LOW...WHILE THE POTENTIAL FOR LOCALLY HEAVY RAIN
WILL STILL EXIST.

OVER THE WEEKEND...THE UPPER RIDGE GOES THROUGH SOME CHANGES AS IT
SPLITS INTO TWO PIECES...ONE PART MIGRATING ACROSS THE UPPER
MIDWEST...WHILE THE OTHER PART GAINING STRENGTH NEAR THE FOUR
CORNERS. THIS INITIALLY THINS OUT THE PLUME OF SUBTROPICAL MOISTURE
STREAMING OVER COLORADO. HOWEVER BY LATE ON SATURDAY THE MONSOONAL
FLOW OF MOIST AIR RESUMES...RESULTING IN ANOTHER ROUND OF SCATTERED
SHOWERS/T-STORMS SATURDAY AFTERNOON AND EVENING...SOME POSSIBLY
PRODUCING LOCALLY HEAVY RAINFALL. HOWEVER STORM DEVELOPMENT ON
SUNDAY APPEARS TO CONCENTRATE MORE OVER THE HIGH COUNTRY WITH LOW
LEVELS APPEARING DRIER ON THE PLAINS. TEMPERATURES BOTH DAYS REMAIN
NEAR TO SLIGHTLY ABOVE AVERAGE.

BY MONDAY...THE CORE OF THE SUBTROPICAL MOISTURE PLUME IS PROGGED TO
SHIFT EVEN FARTHER WEST AWAY FROM THE FRONT RANGE WITH THE FLOW
ALOFT BECOMING MORE EAST-SOUTHEASTERLY IN DIRECTION WITH THE UPPER
HIGH OVER THE FOUR CORNERS FALLING APART. THEREFORE CHANCES FOR
PRECIP ON MONDAY APPEAR MUCH LOWER ESPLY EAST OF THE MTNS. MODELS
ALSO INDICATE SLIGHTLY COOLER TEMPERATURES ON MONDAY. NOT QUITE SURE
WHY...POSSIBLY DUE TO GREAT CLOUD COVER. BY TUESDAY...THE HIGHEST
SPECIFIC HUMIDITIES REMAIN WEST OF THE CONTINENTAL DIVIDE AS
STEERING WINDS ALOFT TURN MORE SOUTHERLY DURING THE DAY. WILL WILL
HELP TO INCREASE TEMPERATURES PARTICULARLY ON THE PLAINS.

AVIATION...A WEAK DENVER CYCLONE HAS DEVELOPED OVER DIA EARLY
THIS MORNING. AS MENTIONED ABV MOST OF THE SHORT RANGE MODELS WIPE
IT OUT BY MIDDAY WITH RATHER STG SSE LOW LVL DEVELOPING. THE WRF
IS THE ONLY MODEL WHICH KEEPS THE CYCLONE INTACT THRU THE AFTN
WHICH LEADS TO VARYING WIND DIRECTIONS DEPENDING ON WHERE IT
RESIDES. FOR NOW WILL KEEP WINDS SSE THRU THE AFTN. LATEST DATA
SUGGEST TSTMS COULD DVLP AS EARLY AS 19Z AND THEN MOVE EAST OF THE
AIRPORT BY 23Z. ITS ENTIRELY POSSIBLE IF THE DENVER CYCLONE GETS
WIPED OUT THAT TSTMS MAY NOT AFFECT THE AIRPORT AT ALL AS THEY
FOCUS TO THE EAST AND SOUTH HOWEVER WILL KEEP A PROB GROUP IN THE
TAF. IF A STRONGER STORM WERE TO AFFECT THE AIRPORT THEN MAY SEE
BRIEF MVFR CONDITIONS IN THE 19Z-23Z TIMEFRAME.

BY THIS EVENING IT LOOKS LIKE THE TSTM THREAT WILL REMAIN TO THE
EAST OF THE AIRPORT. RIGHT NOW THE MODELS SHOW EITHER A SLY OR
SELY COMPONENT FOR WINDS WHICH BECOME MORE SSW AFTER 06Z.

HYDROLOGY...SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY AFTN.
POTENTIAL RAINFALL AMOUNTS IN THE BURN AREAS WILL BE IN THE 0.25
TO 0.50 RANGE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANKERS
LONG TERM....99
AVIATION...DANKERS
Hazardous weather outlook, Jul 10, 10:08 AM MST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1108 AM MDT WED JUL 10 2013

COZ030>051-111715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1108 AM MDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS...FOOTHILLS
AND ACROSS THE PALMER DIVIDE BY EARLY AFTERNOON AND THEN MOVE
EASTWARD ACROSS THE PLAINS LATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. SOME OF THE STORMS OVER THE PLAINS MAY PRODUCE
LARGE HAIL UP TO GOLFBALL SIZE ALONG WITH WIND GUSTS TO 60 MPH.
IN ADDITION...ONE OR TWO TORNADOS COULD OCCUR AS WELL. THE BEST
CHANCE OF SEVERE STORMS LOOKS TO BE EAST OF THE I-25 URBAN
CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG HIGH PRESSURE WILL BE OVER THE AREA THURSDAY WITH VERY
WARM AND MOSTLY DRY CONDITIONS. A FEW LATE DAY STORMS WILL BE
POSSIBLE...MAINLY OVER THE MOUNTAINS...PRODUCING GUSTY WINDS AND
BRIEF MODERATE RAIN. THE RIDGE WILL BEGIN SHIFTING EAST FRIDAY
ALLOWING FOR SUB-TROPICAL MOISTURE TO STREAM UP FROM THE DESERT
SOUTHWEST. THIS WILL INCREASE THE CHANCE OF THUNDERSTORMS FRIDAY
AND SATURDAY...WITH LOCALLY HEAVY RAIN POSSIBLE. A FEW STORMS
LATE ON FRIDAY MAY BECOME SEVERE ON THE PLAINS OF NORTHEAST
COLORADO. THE PLUME OF SUB-TROPICAL MOISTURE PLUME WILL SHIFT
WEST AWAY FROM COLORADO FRONT RANGE SUNDAY AND MONDAY...WITH A
DECREASING CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER NORTHEAST
COLORADO.

In the hours before

Special weather statement, Jul 10, 11:21 AM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1221 PM MDT WED JUL 10 2013

COZ034-036-039-101900-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000
FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000
FEET-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
1221 PM MDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR CENTRAL JEFFERSON AND SOUTHEASTERN CLEAR CREEK COUNTIES
UNTIL 100 PM MDT.

AT 1221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER BROOKVALE...OR 25 MILES WEST OF DENVER...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EVERGREEN...MORRISON...KITTREDGE...CONIFER...BROOKVALE...ASPEN
PARK...IDLEDALE...RED ROCKS PARK...TINY TOWN AND INDIAN HILLS.

LAT...LON 3951 10533 3959 10542 3959 10549 3966 10554
      3966 10547 3964 10543 3967 10545 3967 10540
      3968 10538 3971 10519 3966 10520 3962 10516
      3962 10517 3961 10516 3953 10516 3950 10514
      3947 10516 3947 10526 3948 10529 3950 10531
TIME...MOT...LOC 1821Z 278DEG 21KT 3961 10542

KRIEDERMAN

The radar

The Denver radar (KFTG), 21 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
July 10, 1:38 PM MST
Where
Adams County, 2.07 mi N of Strasburg
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.750, -104.300

Thunderstorm Wind, Morgan

When
July 10, 3:06 PM MST
Where
Morgan County, 12.03 mi SSE of Lodi
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
COOP Observer
Coordinates
40.070, -103.580

Part of a roof was blown off a building.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454475, 454476.